Advertisement

Local existence conditions for an equations involving the \({{\varvec{p}}}({{\varvec{x}}})\)-Laplacian with critical exponent in \({\mathbb {R}}^N\)

  • Nicolas Saintier
  • Analia Silva
Article

Abstract

The purpose of this paper is to formulate sufficient existence conditions for a critical equation involving the p(x)-Laplacian of the form (0.1) below posed in \({\mathbb {R}}^N\). This equation is critical in the sense that the source term has the form \(K(x)|u|^{q(x)-2}u\) with an exponent q that can be equal to the critical exponent \(p^*\) at some points of \({\mathbb {R}}^N\) including at infinity. The sufficient existence condition we find are local in the sense that they depend only on the behaviour of the exponents p and q near these points. We stress that we do not assume any symmetry or periodicity of the coefficients of the equation and that K is not required to vanish in some sense at infinity like in most existing results. The proof of these local existence conditions is based on a notion of localized best Sobolev constant at infinity and a refined concentration-compactness at infinity.

Keywords

Sobolev embedding Variable exponents Critical exponents Concentration compactness 

Mathematics Subject Classification

46E35 35B33 

References

  1. 1.
    Alves, C.O., Ferreira, M.C.: Multi-bump solutions for a class of quailinear problems involving variable exponents (to appear)Google Scholar
  2. 2.
    Alves, C.O., Souto, M.A.S.: Existence of solutions for a class of problems in \(\mathbb{R}^n\) involving the \(p(x)\)-Laplacian. In: Contributions to Nonlinear Analysis, Volume 66 of Programming Nonlinear Differential Equations Applications, pp. 17–32. Birkhäuser, Basel, (2006)Google Scholar
  3. 3.
    Alves, C.O.: Existence of solution for a degenerate p(x)-Laplacian equation in \(\mathbb{R}^n\). J. Math. Anal. Appl. 345, 731–742 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Alves, C.O.: Existence of radial solutions for a class of \(p(x)\)-laplacian with critical growth. Differ. Integral Equ. 23(1/2), 113–123 (2010)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Alves, O., Ferreira, M.C.: Nonlinear perturbations of a \(p(x)\)-Laplacian equation with critical growth in \(\mathbb{R}^n\). Math. Nachr. 287(8–9), 849–868 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Alves, C.O., Ferreira, M.C.: Existence of solutions for a class of \(p(x)\)-Laplacian equations involving a concave-convex nonlinearity with critical growth in \(\mathbb{R}^n\). Topol. Methods Nonlinear Anal. 45(2), 399–422 (2015)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Aubin, T.: Problèmes isopérimétriques et espaces de Sobolev. J. Differ. Geom. 11(4), 573–598 (1976)CrossRefzbMATHGoogle Scholar
  8. 8.
    Bonder, J.F., Saintier, N., Silva, A.: Critical Sobolev embeddings in variable exponent spaces and applications. Springer Briefs. Springer, Berlin (in preparation)Google Scholar
  9. 9.
    Bonder, J.F., Saintier, N., Silva, A.: Existence of solution to a critical equation with variable exponent. Ann. Acad. Sci. Fenn. Math. 37, 579–594 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Bonder, J.F., Saintier, N., Silva, A.: On the Sobolev embedding theorem for variable exponent spaces in the critical range. J. Differ. Equ. 253(5), 1604–1620 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Bonder, J.F., Saintier, N., Silva, A.: On the Sobolev trace theorem for variable exponent spaces in the critical range. Annali di Matematica Pura ed Aplicata 193(6), 1607–1628 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Bonder, J.F., Saintier, N., Silva, A.: Existence of solution to a critical trace equation with variable exponent. Asymp. Anal. 93(1–2), 161–185 (2015)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Bonder, J.F., Silva, A.: Concentration-compactness principle for variable exponent spaces and applications. Electron. J. Differ. Equ. 141, 18 (2010)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Brézis, H., Nirenberg, L.: Positive solutions of nonlinear elliptic equations involving critical Sobolev exponents. Commun. Pure Appl. Math. 36(4), 437–477 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Chabrowski, J.: Concentration-compactness principle at infinity and semilinear elliptic equations involving critical and subcritical Sobolev exponents. Calc. Var. Partial Differ. Equ. 3(4), 493–512 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Chen, Y., Levine, S., Rao, M.: Variable exponent, linear growth functionals in image restoration. SIAM J. Appl. Math. 66(4), 1383–1406 (2006). (electronic)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Diening, L., Harjulehto, P., Hästö, P., Ružička, M.: Lebesgue and Sobolev spaces with Variable Exponents, Volume 2017 of Lecture Notes in Mathematics. Springer, Heidelberg (2011)zbMATHGoogle Scholar
  18. 18.
    Druet, O., Hebey, E., Robert, F.: Blow-Up Theory for Elliptic PDEs in Riemannian Geometry, Volume 45 of Mathematical Notes. Princeton University Press, Princeton (2004)zbMATHGoogle Scholar
  19. 19.
    Fan, X.: A constrained minimization problem involving the \(p(x)\)-Laplacian in \(\mathbb{R}^n\). Nonlinear Anal. 69, 3661–3670 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Fan, X.: \(p(x)\)-Laplacian equations in \(\mathbb{R}^n\) with periodic data and nonperiodic perturbations. J. Math. Anal. Appl. 341, 103–119 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Fan, X., Xiaoyou, H.: Existence and multiplicity of solutions for p(x)-Laplacian equations in \(\mathbb{R}^n\). Nonlinear Anal. 59, 173–188 (2004)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Futamura, T., Mizuta, Y., Shimomura, T.: Integrability of maximal functions and Riesz potentials in Orlicz spaces of variable exponent. J. Math. Anal. Appl. 366, 391–417 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Gilbarg, D., Trudinger, N.S.: Ellitpic Partial Differential Equations of Second-Order, Volume 1748 of Classics in Mathematics. Springer, Berlin (2001)Google Scholar
  24. 24.
    Harjulehto, P., Hästö, P., Le, U.V., Matti, N.: Overview of differential equations with non-standard growth. Nonlinear Anal. 72, 4551–4574 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Hästö, P.A.: Local-to-global results in variable exponent spaces. Math. Res. Lett. 16(2), 263–278 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Lee, J.M.: Riemannian Manifolds, An Introduction to Curvature, Volume of 176 Graduate Texts in Mathematics. Springer, Berlin (1997)Google Scholar
  27. 27.
    Liang, S., Zhang, J.: Multiple solutions for noncooperative \(p(x)\)-Laplacian equations in \(\mathbb{R}^n\) involving the critical exponent. J. Math. Anal. Appl. 403, 344–356 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Lions, P.-L.: Symétrie et compacité dans les espaces de sobolev. J. Funct. Anal. 49, 315–334 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Lions, P.-L.: The concentration-compactness principle in the calculus of variations. The limit case. I. Rev. Mat. Iberoam. 1(1), 145–201 (1985)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Mizuta, Y., Ohno, T., Shimomura, T., Shioji, N.: Compact embeddings for Sobolev spaces of variable exponents and existence of solutions for nonlinear elliptic problems involving the \(p(x)\)-Laplacian and its critical exponent. Ann. Acad. Sci. Fenn. Math. 35(1), 115–130 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Nekvinda, A.: Equivalence of \(l^{\{p_n\}}\) norms and shift operators. Math. Inequal. Appl. 5(4), 711–723 (2002)MathSciNetzbMATHGoogle Scholar
  32. 32.
    Radulescu, V.D.: Nonlinear elliptic equations with variable eponent: old and new. Nonlinear Anal. 121, 336–369 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Radulescu, V.D., Repovš, D.D.: Partial Differential Equations with Variable Exponents. Variational Methods and Qualitative Analysis. Monographs and Research Notes in Mathematics. CRC Press, Boca Raton (2015)CrossRefGoogle Scholar
  34. 34.
    Ružička, M.: Electrorheological Fluids: Modeling and Mathematical Theory, Volume 1748 of Lecture Notes in Mathematics. Springer, Berlin (2000)Google Scholar
  35. 35.
    Saintier, N.: Asymptotic estimates and blow-up theory for critical equations involving the \(p\)-Laplacian. Calc. Var. Partial Differ. Equ. 25(3), 299–331 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Saintier, N.: Estimates of the best Sobolev constant of the embedding of \(bv(\omega )\) into \(l^1(\partial \omega )\) and related shape optimization problems. Nonlinear Anal. TMA 69, 2479–2491 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  37. 37.
    Saintier, N.: Asymptotic in Sobolev spaces for symmetric Paneitz-type equations on Riemannian manifolds. Calc. Var. Partial Differ. Equ. 35, 385–407 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  38. 38.
    Strauss, W.A.: Existence of solitary waves in higher dimensions. Commun. Math. Phys. 55, 149–162 (1977)MathSciNetCrossRefzbMATHGoogle Scholar
  39. 39.
    Yongqiang, F.: The principle of concentration compactness in \(L^{p(x)}\) spaces and its application. Nonlinear Anal. 71(5–6), 1876–1892 (2009)MathSciNetzbMATHGoogle Scholar
  40. 40.
    Yongqiang, F., Shan, Y.: On the removability of isolated singular points for elliptic equations involving variable exponent. Adv. Nonlinear Anal. 5(2), 1–12 (2016)MathSciNetzbMATHGoogle Scholar
  41. 41.
    Yongqiang, F., Zhang, X.: A multiplicity result for p(x)-Laplacian problem in \(\mathbb{R}^n\). Nonlinear Anal. 70, 2261–2269 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  42. 42.
    Yongqiang, F., Zhang, X.: Multiple solutions for a class of \(p(x)\)-Laplacian equations in involving the critical exponent. Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci. 466(2118), 1667–1686 (2010)MathSciNetzbMATHGoogle Scholar
  43. 43.
    Yongqiang, F., Zhang, X.: Solutions of \(p(x)\)-Laplacian equations with critical exponent and perturbations in \(\mathbb{R}^n\). Electron. J. Differ. Equ. 2012(120), 1–14 (2012)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer International Publishing 2017

Authors and Affiliations

  1. 1.Departamento de MatemáticaFCEyN - Universidad de Buenos AiresBuenos AiresArgentina
  2. 2.Instituto de Matemática Aplicada San Luis, IMASLUniversidad Nacional de San Luis and CONICETSan LuisArgentina

Personalised recommendations